From Houston, Texas, USA:
My sister has type 2 diabetes, and I do not really know that much about it, but I don't think that she does either. She has only known for about five years and has had a lot of complications. She has neuropathy and has had pancreatitis a few times. For about the last six months, she has been in the hospital seven times for the same problem. She starts throwing up and can't stop. They don't let her eat or drink and get all of her levels back in order, but no one seems to know what causes this. Last time she went in her triglyceride level was 5000, and its supposed to be under 500. Have you ever heard of anyone having this, and what could it be?
Elevated triglycerides are a well recognized cause of pancreatitis, and it is essential that the triglycerides be lowered to prevent recurrence. If she has type 2 diabetes, treatment of the diabetes will help lower the triglycerides. Sometimes people can have recurrent pancreatitis and cause type 2 diabetes. If she has neuropathy, it would be important to determine if this is from diabetes or from another cause. In the case of the triglycerides in the thousands, it is important to know that this elevation could be the result of a familial disorder that may run in the family. It would be important to know whether anyone else in the family had these elevations in their triglyceride levels.
Original posting 14 Nov 2003
Posted to Diagnosis and Symptoms
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.